MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB062902A
Medical Device Problem Codes Material Rupture (1546); Activation Failure (3270); Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Gore® viabahn® vbx balloon expandable endoprosthesis (serial (b)(6); udi (b)(4).Will also be included in this report as they were overlapped and implanted in same anatomical location and unknown which device had a delivery balloon rupture.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in the pulmonary artery during treatment of an arteriovenous malformation.After the vbx device was successfully delivered into the pulmonary artery the physician felt resistance when attempting to remove the delivery catheter.The physician was able to push the delivery catheter forward but stuck when attempting to remove it.The physician was able to remove the delivery catheter, however when he ran contrast, the device had appeared to have been pulled away from the intended landing zone (approximately 2cm).The physician readvanced the delivery catheter and inflated to nominal pressure and was able to get the vbx device back into position.The delivery catheter was successfully removed.The decision was made to extend the vbx device with an additional vbx device.After the device was successfully delivered, and the physician felt resistance once again during the removal of the second vbx delivery system.After another contrast run, they noticed that the vbx devices had been pulled back approximately 2cm.The physician readvanced the delivery catheter and attempted to move the devices back into the intended landing zone, when the balloon unintentionally ruptured.The guide wire (manufacturer unknown) and delivery catheter were removed, and the devices remain in the unintended landing zone.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.A review of manufacturing records verified that the lots involved in this complaint met all pre-release specifications.The device(s) remain implanted and was, therefore, not available for analysis.The root cause of the difficulty separating the balloon from the fully deployed stent and movement of the endoprosthesis during attempted withdrawal could not be established.It was reported that after the reported movement during deployment, the vbx device catheter was re-advanced and was used to attempt to reposition the vbx device resulting in rupture of the balloon.The reported balloon rupture could not be confirmed, and the root cause could not be established based on the information available.Cause of the reported event cannot be established based on the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.Evaluation of received items three screenshots of radiographic clinical images were provided in association with the complaint.Product evaluation were reviewed by clinical imaging sciences.Evaluation summary: the image(s) received cannot be used to perform an imaging evaluation due to the insufficient data and/or poor quality of the image(s) provided.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19346980
Report Number2017233-2024-04946
Device Sequence Number2581725
Product Code PRL
UDI-Device Identifier00733132658428
UDI-Public00733132658428
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2026
Device Catalogue NumberBXB062902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale